• Announcements

    • Moderator Applications Open!   05/20/17

      Hi everyone! We're looking to expand our moderation team. See this thread for the link if you are interested. Thanks!
Sign in to follow this  
Followers 0

Acutane

6 posts in this topic

Posted

I've suffered from acne since the age of 11, it was bearable at first but as I've got older it's gradually gotten worse to the point where my face is just completely covered in acne and acne scars so it's impossible not to notice. I feel like it's really knocked my confidence and self esteem as it makes me feel really ugly. I've tried numerous treatments over the years, have an extensive skincare routine, drink plenty of water and have a relatively healthy diet but nothing has been effective. I'm currently 18 years old and I feel like my skin should have cleared up long ago which stresses me out because everyone around me who is the same age has clear skin. I've decided that the only solution at this point is making a trip to the doctor/dermatologist. As such I was wondering if anyone here has taken acutane before and what their experiences were. Most importantly, I'd like to know if it's actually worth taking it or not and if it is a solution in the long run rather than a temporary fix.

 

0

Share this post


Link to post

Posted

Yes I have taken it. 

Took it years ago after using a birth control pill that caused me cysts, it cleared them up and luckily I didn't have any scars or permanent side effects. 

My skin was perfect and I would get compliments on it all the them....until a few months ago I decided to use a cream that completely screwed up my lovely skin. It's more than just acne now, my whole skin quality is messed up severely. Never seen anything like it.

So my advice is to take the accutane as internal solutions can work much better than topical solutions for many people. 

And to be careful of things like topical retinoids (this is what wrecked my face),

 

Also it's very ideal to be on your health game when taking accutane to decrease the risk of side effects. 

I ate fish and vegetables everyday, exercised regularly, drank tons of water, didn't smoke, drink, do drugs, no gluten or dairy or added sugar, no sun, etc (I still do this and I believe it helped to stop any side effects), and I ate a large sweet potato with tons of love oil every morning with my Accutane pill because it absorbs better with fat.

 

any other questions,  feel free to ask

 

over all it's definitely worth taking (for me) and I would have continued to reap the benefits even 4 years after taking if only I had not went and used a retinoid for no real reason besides sheer stupidity 

1

Share this post


Link to post

Posted

Yes I have taken it. 

Took it years ago after using a birth control pill that caused me cysts, it cleared them up and luckily I didn't have any scars or permanent side effects. 

My skin was perfect and I would get compliments on it all the them....until a few months ago I decided to use a cream that completely screwed up my lovely skin. It's more than just acne now, my whole skin quality is messed up severely. Never seen anything like it.

So my advice is to take the accutane as internal solutions can work much better than topical solutions for many people. 

And to be careful of things like topical retinoids (this is what wrecked my face),

 

Also it's very ideal to be on your health game when taking accutane to decrease the risk of side effects. 

I ate fish and vegetables everyday, exercised regularly, drank tons of water, didn't smoke, drink, do drugs, no gluten or dairy or added sugar, no sun, etc (I still do this and I believe it helped to stop any side effects), and I ate a large sweet potato with tons of love oil every morning with my Accutane pill because it absorbs better with fat.

 

any other questions,  feel free to ask

 

over all it's definitely worth taking (for me) and I would have continued to reap the benefits even 4 years after taking if only I had not went and used a retinoid for no real reason besides sheer stupidity 

 

Thank you so much for taking the time to reply. :alpacacrush:

It seems that it is probably worth me giving acutane a go from what you have said and haha I'll remember to avoid retinoids.

 

 

1

Share this post


Link to post

Posted

My brother has taken them and the only side effect he had was extremely dry skin (only on his face tho). His lips especially were really dry. He doesn't taken them anymore and his acne didn't come back, so I think it's worth a try. 

0

Share this post


Link to post

Posted

Accutane was the only treatment that finally cleared up my skin after I'd tried almost everything else under the sun (antibiotics, topical treatments, birth control, peels, blue light therapy... You name it) to no avail. For me it took 4 rounds to fully clear my skin, so don't be discouraged if you don't get the results you want immediately after your first round - it's different for everybody!

From my experience, Here are a few things to keep in mind when taking accutane:

 -At first, your skin will get worse before it gets better. Stick with it, it's just your body "purging" all the acne-causing stuff!

-Dry skin, lips, and eyes are super common side effects. Get a really good moisturizer, stock up on lip balms! If you wear contact lenses, you might not be able to wear them as much/as long as usual

-It is really important to monitor your mood. Sometimes accutane can worsen depression. Please talk to someone if you feel worse than your usual self or have suicidal thoughts <3

If you & your doctor think it's right for you, give it a try! Best of luck :alpacacrush:

0

Share this post


Link to post

Posted

Accutane was the only treatment that finally cleared up my skin after I'd tried almost everything else under the sun (antibiotics, topical treatments, birth control, peels, blue light therapy... You name it) to no avail. For me it took 4 rounds to fully clear my skin, so don't be discouraged if you don't get the results you want immediately after your first round - it's different for everybody!

From my experience, Here are a few things to keep in mind when taking accutane:

 -At first, your skin will get worse before it gets better. Stick with it, it's just your body "purging" all the acne-causing stuff!

-Dry skin, lips, and eyes are super common side effects. Get a really good moisturizer, stock up on lip balms! If you wear contact lenses, you might not be able to wear them as much/as long as usual

-It is really important to monitor your mood. Sometimes accutane can worsen depression. Please talk to someone if you feel worse than your usual self or have suicidal thoughts <3

If you & your doctor think it's right for you, give it a try! Best of luck :alpacacrush:

 

So late to this topic ... 

 

I took a knock off ? brand of Acutane that was called Eupris and unfortunately the 6 month treatment came only shy  a couple months of being a full year( for how long its affects lasted ) . I partially wonder if the treatment didn't take because I went for a different brand as I was warned that different products can have differing results. 

 

Which brand did you get put on ? Or was it the official ? 

Also when you say four rounds, do you mean 4 different treatment sessions of 6 month periods ? or four months of treatment ? 

---------------------------------------------------------------------------------------------------------------------------------------------------

 

I took a different brand ( knock off ?? I dunno what you typically refer to them as ) because it was cheaper ( Eupris : 80$ per month /Acutane 120$ per month ) as well as I was told it was formulated for sensitive stomachs which at the time I had a lot of acidic problems and stress from schooling. 

If you're going to go on acutane make sure to discuss which brand may work for you, or be direct about wanting a certain brand maybe. I have to book in for my second consult for round 2 and I'm debating going for the official brand this time. 

 

My experience with the Eupris brand is that it must've been weak or I have VERY stubborn oily skin because immediately after a month of being off the treatment my skins oils were already making a come back. Within 4 months my skin was already experiencing mild break outs and about the 8th month mark my acne was back with a vengeance. Actually vengeance is a under statement ... I never was prone to scars and now even the smallest zit leaves a fucking pot hole ... Acutane and anything of the sort can change the way your skin heals which most might not realize if they are already very prone to scarring. Also has left pigmentations of old acne and made my complexion very uneven. 

 

Like Datgurl said, you may have to prep yourself for multiple treatments before it actually sticks. Sometimes you get handed lemons like I did and just have to go with it. 

 

0

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0